Arkansas, 2004Tornado and Damaging Winds in Arkansas, May 30, 2004
May 30, 2004 · NWS MEG · 14 events in 11 counties and zones
13 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $198,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 30, 3:20 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, May 30, 3:20 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
420 PM CDT SUN MAY 30 2004
.DISCUSSION...
A COLD FRONT NOW OVER THE EXTREME NW PART OF AR WILL MOVE THROUGH
MOST OF THE CWA LATER TONIGHT. AN INTENSE SQUALL LINE HAS DEVELOPED
JUST AHEAD OF THE FRONT AND WILL MOVE THROUGH THE CWA LATER THIS
EVENING INTO THE OVERNIGHT HOURS. TORNADOES...LARGE HAIL...DAMAGING
WINDS AND HEAVY RAINFALL ARE ALL POSSIBLE WITH THIS LINE. A FEW
TORNADIC SUPERCELLS COULD DEVELOP AHEAD OF THE SQUALL LINE LATE THIS
AFTERNOON AND EVENING. THE SITUATION IS COVERED WELL BY A TORNADO
WATCH AND SPC DAY 1 OUTLOOK INCLUDING MOST OF THE CWA UNDER A HIGH
RISK.
STRONG SOUTH WINDS ARE OCCURRING THIS AFTERNOON. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 6 PM FOR NE AR/MO BOOTHEEL. WILL LET THE
WIND ADVISORY EXPIRE AT 6 PM SINCE SUSTAINED WINDS SHOULD DIP BELOW
ADVISORY CRITERIA AT THAT TIME.
EXPECT THE COLD FRONT TO CLEAR THE REST OF THE NRN MS COUNTIES
MONDAY. A SLGT CHC OF TSTMS STILL REMAINS OVER THE SRN HALF OF THE
CWA MONDAY...BUT THE SVR RISK IS LOW.
OTHER SHORTWAVES WILL BRING CHCS OF SHWRS/TSTMS LATER IN THE FCST
PERIOD BUT NOTHING LOOKS SEVERE AT THIS TIME.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FOR NE AR UNTIL 6 PM.
MS...WIND ADVISORY UNTIL 6 PM.
MO...NONE.
TN...NONE.
&&
SWC
Hazardous weather outlook, May 30, 4:45 PM CST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
545 PM CDT SUN MAY 30 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-311100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
545 PM CDT SUN MAY 30 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
A MAJOR OUTBREAK OF SEVERE WEATHER IS LIKELY ACROSS THE MIDSOUTH
TONIGHT.
THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS TONIGHT FOR EAST
ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND THE NORTHWEST
HALF OF NORTH MISSISSIPPI. THE HIGH RISK AREA IS NORTHWEST OF AN
OXFORD TO CORINTH LINE AND INCLUDES JONESBORO...BLYTHEVILLE...
DYERSBURG...MEMPHIS...JACKSON AND CLARKSDALE.
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THE
REST OF NORTH MISSISSIPPI. THE MODERATE RISK AREA IS ALONG AND
SOUTHEAST OF AN OXFORD TO CORINTH LINE AND INCLUDES TUPELO.
A COLD FRONT WILL MOVE ACROSS THE REGION TONIGHT PROVIDING THE BEST
CHANCE FOR SEVERE WEATHER. A LINE OF THUNDERSTORMS IN ADVANCE OF THE
FRONT WILL MOVE ACROSS THE AREA TONIGHT. ADDITIONAL THUNDERSTORMS
WILL DEVELOP AHEAD OF THE MAIN LINE OF STORMS DURING THE EVENING.
SEVERAL OF THESE STORMS COULD BE SEVERE.
THE MAIN SEVERE WEATHER THREATS WILL BE TORNADOES...LARGE HAIL AND
DAMAGING WINDS. HEAVY RAIN IS ALSO POSSIBLE WITH SOME OF THE STORMS.
THE MOST LIKELY TIME PERIOD FOR SEVERE WEATHER IS FROM THIS EVENING
INTO THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE OTHER CHANCES OF THUNDERSTORMS DURING THE WEEK. AT
THIS TIME...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING INTO THE OVERNIGHT
HOURS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
SWC
Thunderstorm Wind, Randolph
- When
- May 30, 6:02 PM CST to 6:10 PM CST
- Where
- Randolph County, Pocahontas
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.267, -90.967
Several large tree limbs were blown down.
Thunderstorm Wind, Craighead
- When
- May 30, 6:20 PM CST to 6:40 PM CST
- Where
- Craighead County, 1 mi W of Egypt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.867, -90.967
Some trees were knocked down across the northern part of Craighead county. Most of the downed trees were between Brookland and Goobertown.
Thunderstorm Wind, Clay
- When
- May 30, 6:35 PM CST to 6:45 PM CST
- Where
- Clay County, Rector
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.267, -90.300
Some sheds were destroyed and several trailers were damaged. Numerous trees were knocked down.
Thunderstorm Wind, Greene
- When
- May 30, 6:38 PM CST to 6:45 PM CST
- Where
- Greene County, 4 mi S of Paragould
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.000, -90.483
An automobile auction building was unroofed. Several trees were blown down.
Thunderstorm Wind, Poinsett
- When
- May 30, 6:45 PM CST to 6:50 PM CST
- Where
- Poinsett County, 5 mi N of Weiner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.683, -90.900
Several trees and power lines were knocked down.
Tornado, Cross
- When
- May 30, 7:05 PM CST to 7:10 PM CST
- Where
- Cross County, 6 mi W of Cherry Vly
- Rating
- F2
- Path length
- 0.5 mi
- Path width
- 150 yd
- Property damage
- $75,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.400, -90.867
The tornado touched down west of Cherry Valley. Two farm buildings and five large grain bins were destroyed. Two houses suffered roof damage. Many trees were knocked down.
Thunderstorm Wind, Cross
- When
- May 30, 7:10 PM CST to 7:20 PM CST
- Where
- Cross County, 1 mi S of Cherry Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.383, -90.767
Some trees were knocked down.
Thunderstorm Wind, Lee
- When
- May 30, 7:20 PM CST to 7:25 PM CST
- Where
- Lee County, Moro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.767, -91.000
Several trees were blown down.
Thunderstorm Wind, Mississippi
- When
- May 30, 7:20 PM CST to 7:45 PM CST
- Where
- Mississippi County, 6 mi S of Manila
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.800, -90.167
An old house trailer was destroyed in Dyess. Several trees and power lines were knocked down across the county.
Thunderstorm Wind, Poinsett
- When
- May 30, 7:26 PM CST to 7:35 PM CST
- Where
- Poinsett County, Tyronza
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.483, -90.367
Some trees were knocked down.
Thunderstorm Wind, St. Francis
- When
- May 30, 7:45 PM CST to 7:50 PM CST
- Where
- St. Francis County, Colt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.133, -90.800
A large sign was blown down.
Thunderstorm Wind, Crittenden
- When
- May 30, 8:05 PM CST to 8:10 PM CST
- Where
- Crittenden County, 1 mi N of Chatfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.017, -90.400
A couple of trees were knocked down.
Thunderstorm Wind, Crittenden
- When
- May 30, 8:15 PM CST to 8:20 PM CST
- Where
- Crittenden County, Marion
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.217, -90.200
Several trees were blown down.
Thunderstorm Wind, Phillips
- When
- May 30, 8:35 PM CST to 8:40 PM CST
- Where
- Phillips County, West Helena
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.550, -90.633
A few trees were uprooted.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Indiana, May 30 to 31, 20041 death · 26 injured · $21 million · F2 · 35 events
- Tornadoes and Damaging Winds in Indiana, May 30, 20041 death · 11 injured · $5.6 million · F3 · 6 events
- Tornado in Indiana, May 30, 20041 injured · $6.0 million · F3 · 1 event
- Flash Flooding and Flooding in West Virginia, May 30 to 31, 20041 death · $17 million · 1.25 in hail · 23 events
- Tornadoes and Hail in Alabama, May 30 to 31, 20041 death · 3 injured · $440,000 · F1 · 29 events
- Tornadoes and Flash Flooding in Kentucky, May 30 to 31, 2004$33 million · F1 · 122 events
- Flash Flooding and Hail in Tennessee, May 30 to 31, 20041 death · 2 injured · $574,000 · 1.5 in hail · 53 events
- Flash Flood and Hail in Tennessee, May 30, 200422 injured · $331,000 · 1.75 in hail · 22 events
- Tornado and Hail in Ohio, May 30 to 31, 20041 death · $82,000 · F1 · 23 events
- Tornado in Missouri, May 30, 20041 death · $100,000 · F1 · 1 event
- Tornadoes and Hail in Indiana, May 30, 2004$3.8 million · F2 · 8 events
- Tornadoes and Flash Flooding in Illinois, May 30, 20047 injured · $250,000 · F1 · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396052, 5396053, 5396054, 5396055, 5396056, 5396062, 5396063, 5396058, 5396064, 5396057, 5396061, 5396059, 5396060, 5396065.